MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Non specific EKG/ECG Changes (1817)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event of st elevation was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Although no air embolus was observed, it is important to note that abbott has identified air embolism as a potential illness or injury.Customers have reported air emboli having resulted in transient st segment elevation resolving spontaneously and, less commonly, hemodynamic instability requiring medical intervention.The capa (action 132620) investigation has confirmed that the asds integrated hemostasis valve design and procedural use allow for air to ingress when optimal air management techniques are not adhered to by physicians.As a result of this finding, abbott is performing further investigation to monitor this issue.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer steerable delivery sheath.The patient was under general anesthesia during the procedure.A continuous flush was attached to the side port of the delivery sheath.When the delivery sheath was introduced to the patient and after the guidewire was removed, the patient noted to have st segment elevation.There was no excessive resistance or difficulty noticed when the delivery system was introduced to the patient.The st elevation resolved without intervention after a few minutes, and the procedure was continued.No air embolus was observed in the patient.St elevation was noted again after the amulet occluder was inserted through the delivery sheath.There was no excessive resistance or difficulty noticed when the device was passed through the delivery sheath.No aspiration was done on the delivery sheath.The patient's vital signs were stable, and the st elevations resolved again without intervention.The amulet occluder was implanted successfully.There was no clinically significant delay in the procedure.The patient was reported as stable and discharged.No additional information was provided.

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17149498
Report Number2135147-2023-02635
Device Sequence Number3893190
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8448549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2135147-6/8/23-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMULET LAA OCCLUDER, 9-ACP2-007-022, 8559617.
Patient Age59 YR
Patient SexFemale